Alert archive / Tennessee / Frost Advisories in 2017

Frost Advisory 3, NWS Memphis, TN

March 18, 201713 counties in Tennessee

NWS Memphis, TN issued this frost advisory at Mar 18, 2017, 6:47 PM CDT for 13 counties in Tennessee. It took effect at Mar 19, 2017, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2017, 6:47 PM CDT (23:47 UTC)
In effect from
Mar 19, 2017, 2:00 AM CDT
Expired
Mar 19, 2017, 9:00 AM CDT
In force
7 hr
Issued by
NWS Memphis, TN

Counties Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Gibson County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 128 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2017-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2017-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

928 
WWUS74 KMEG 182347
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
647 PM CDT Sat Mar 18 2017

...Areas of Frost will develop across West Tennessee Overnight...

.Clear skies and light winds will allow temperatures to drop
into the mid 30s across portions of West Tennessee after midnight.
As a result, areas of frost will develop by sunrise.

TNZ002>004-020>022-051>055-091-092-191000-
/O.NEW.KMEG.FR.Y.0003.170319T0700Z-170319T1400Z/
Obion-Weakley-Henry-Gibson-Carroll-Benton TN-Crockett-Madison-
Chester-Henderson-Decatur-McNairy-Hardin-
Including the cities of Union City, Martin, Dresden, Paris, 
Humboldt, Milan, Huntingdon, Camden, Alamo, Jackson, Henderson, 
Lexington, Parsons, Decaturville, Selmer, and Savannah
647 PM CDT Sat Mar 18 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY...

The National Weather Service in Memphis has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM CDT Sunday. 

* TEMPERATURE/FROST COVERAGE...Areas of frost will develop as
  temperatures drop between 33-36 degrees.

* TIMING...Between 2 AM and 9 AM CDT

* IMPACTS...Sensitive vegetation will be killed if left 
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KRM
2 follow-up statements
952 
WWUS74 KMEG 190852
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
352 AM CDT Sun Mar 19 2017

...Areas of Frost expected across far northwest Tennessee this
morning...

.Clear skies and light winds have allowed temperatures to drop 
into the mid 30s across the remaining advisory area. As a result,
areas of frost have developed and will persist through sunrise.

TNZ002-003-020-021-051>055-091-092-191000-
/O.CAN.KMEG.FR.Y.0003.000000T0000Z-170319T1400Z/
Obion-Weakley-Gibson-Carroll-Crockett-Madison-Chester-Henderson-
Decatur-McNairy-Hardin-
Including the cities of Union City, Martin, Dresden, Humboldt, 
Milan, Huntingdon, Alamo, Jackson, Henderson, Lexington, Parsons,
Decaturville, Selmer, and Savannah
352 AM CDT Sun Mar 19 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Memphis has cancelled the Frost
Advisory. 

Temperatures in the upper 30s to middle 40s have prevented the
development of frost in these locations. Therefore, the frost
advisory has been cancelled.

$$

TNZ004-022-191400-
/O.CON.KMEG.FR.Y.0003.000000T0000Z-170319T1400Z/
Henry-Benton TN-
Including the cities of Paris and Camden
352 AM CDT Sun Mar 19 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE/FROST COVERAGE...Areas of frost will develop as
  temperatures drop between 34-37 degrees. 

* TIMING...Through 9 AM CDT.

* IMPACTS...Sensitive vegetation will be killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

JLH
695 
WWUS74 KMEG 191402
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
902 AM CDT Sun Mar 19 2017

...FROST ADVISORY HAS EXPIRED...

TNZ004-022-191515-
/O.EXP.KMEG.FR.Y.0003.000000T0000Z-170319T1400Z/
Henry-Benton TN-
Including the cities of Paris and Camden
902 AM CDT Sun Mar 19 2017

...FROST ADVISORY HAS EXPIRED...

Temperatures have warmed sufficiently to allow the Frost Advisory
to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Mar 18, 6:41 PM CDT, 6 minutes earlier.

Area forecast discussion, Mar 18, 6:41 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
641 PM CDT Sat Mar 18 2017

.DISCUSSION...

Updated for aviation discussion

&&

.PREV DISCUSSION... /issued 258 PM CDT Sat Mar 18 2017/

Skies are sunny across the forecast area this afternoon with
temperatures ranging from the upper 50s to mid 70s. The cold front
which moved through the forecast area earlier today is moving
into central Mississippi with high pressure centered over
southwest Iowa.

The high is forecast to move into central Illinois tonight. This
will keep skies mostly clear with dry weather over the region
tonight. Temperatures will drop into the low to mid 30s over
portions of West Tennessee near the Tennessee River so some patchy
frost is possible in these areas. High pressure will remain over
the region on Sunday with more dry weather expected. Temperatures
will not be as warm on Sunday as today with highs mainly in the
60s.

A warm front will be moving into central Arkansas Sunday night.
The front should be far enough away that we won't see any rain.
Temperatures will be milder with lows Monday morning from the
upper 40s to mid 50s. The warm front will move through the region
on Monday with a small chance of thunderstorms over northwest
sections of the forecast area. Temperatures on Monday will be
quite warm for Mid-March with highs in the upper 70s to lower 80s.
By Monday night, a cold front will start to move toward the region
from the north. Some showers and thunderstorms are expected to
form ahead of this front and move across northern sections of the
forecast area. Temperatures will remain mild with lows Tuesday
morning in the upper 50s to lower 60s.

The cold front will move through the forecast area Tuesday and
Tuesday night with more showers and thunderstorms expected. The
cold front will stall out across central Mississippi on Wednesday
with more showers possible for both Wednesday and Wednesday night.
Temperatures will be cooler behind the cold front on Wednesday. On
Thursday, the cold front will start to lift back north as a warm
front with showers and thunderstorms possible Thursday.

By Thursday night, a significant storm system is forecast to move
into northwest Kansas and move rapidly northeast. A cold front
associated with this storm system will move into western Arkansas
by Friday night. Numerous thunderstorms are expected to develop
ahead of this front with some of this activity reaching the
forecast area on Friday. There is a possibility for severe weather
ahead of this cold front with damaging winds appearing to be the
main threat as this time. The cold front will move east of the
region next Saturday with rain ending from west to east.

ARS

&&

.AVIATION...

VFR conditions will prevail through the period. A 4-6 kft deck
will spread across the region on Sunday. Light north winds this
evening will gradually veer to easterly Sunday morning.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 18, 6:53 AM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
653 AM CDT Sat Mar 18 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-191400-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
653 AM CDT Sat Mar 18 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Areas of frost are expected tonight across portions of west
Tennessee. A frost advisory may become necessary.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 1:57 AM CDTDense Fog AdvisoryMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 10 more5 hr

Nearby

Frost Advisories in Tennessee, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.